MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 6+ R; KNEE CEMENTED FEMUR

MEDACTA INTERNATIONAL SA GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 6+ R; KNEE CEMENTED FEMUR
Model Number 02.12.0026R
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 06/23/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 30 june 2021: lot 163349: (b)(4) items manufactured and released on 26-jun-2016.Expiration date: 2021-06-19.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without other similar reported events since 2017.Additional device involved: batch reviews performed on 30 june 2021: gmk-sphere 02.07.1205r tibial tray fixed cemented size 5 r (k090988) lot 187304: (b)(4) items manufactured and released on 03-jan-2019.Expiration date: 2023-12-12.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without other similar reported events.Gmk-sphere 02.12.0511fr tibial insert fixed sphere flex size 5/11 mm r (k140826) lot 1904565: (b)(4) items manufactured and released on 15-jul-2019.Expiration date: 2024-07-01.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without other similar reported events.Gmk-sphere 02.07.0035rp patella resurfacing size 3 (k090988) lot 1811665: (b)(4) items manufactured and released on 29-mar-2019.Expiration date: 2024-03-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without other similar reported events.Clinical evaluation performed by medacta medical affairs manager: recurrent infection in cemented tka.Infection is a known possible adverse event following every surgery, including tka's.To date, there is no reason to suspect that the cause may be linked to the implanted devices.
 
Event or Problem Description
The surgeon revised all implants on (b)(6) 2021 due to infection and installed a cement spacer.On (b)(6) 2021 the surgeon removed the cement spacer and installed new implants.The primary surgery was performed on (b)(6) 2019.The patient had previously ((b)(6) 2020) a liner revision and washout also due to infection.

Brand Name
GMK-SPHERE FEMORAL COMPONENT CEMENTED SIZE 6+ R
Common Device Name
KNEE CEMENTED FEMUR
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12157568
Report Number3005180920-2021-00583
Device Sequence Number19987627
Product Code JWH
UDI-Device Identifier07630030862441
UDI-Public07630030862441
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model Number02.12.0026R
Device Catalogue Number02.12.0026R
Device Lot Number163349
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/21/2021
Initial Report FDA Received Date07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient Weight90